Alert archive / Arkansas / River Flood Warnings in 2012
River Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Jan 25, 2012, 9:53 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Jan 27, 2012, 12:45 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 9:53 AM CST (15:53 UTC)
- In effect from
- Jan 27, 2012, 12:45 AM CST
- Expired
- Jan 26, 2012, 9:42 AM CST
- In force
- Issued by
- NWS Little Rock, AR
- Flood severity
- Minor
Counties Independence County, AR, Jackson County, AR, Lawrence County, AR
The radar
The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 11.71 ft at Jan 27, 2012, 7:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
177
WGUS44 KLZK 251553
FLWLZK
FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
953 AM CST WED JAN 25 2012
...THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS...
BLACK RIVER AT BLACK ROCK AFFECTING JACKSON...LAWRENCE AND
INDEPENDENCE COUNTIES
RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL
FORECASTS.
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.
&&
ARC063-067-075-260653-
/O.NEW.KLZK.FL.W.0002.120126T2300Z-120130T1536Z/
/BKRA4.1.ER.120126T2300Z.120127T1800Z.120129T0936Z.NO/
953 AM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK RIVER AT BLACK ROCK.
* FROM THURSDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 16.5 FEET BY FRIDAY EARLY AFTERNOON. THE
RIVER SHOULD FALL BACK BELOW FLOOD STAGE BY LATE THIS WEEKEND.
* IMPACTS AT 14.0 FEET...MINOR FLOODING BEGINS. FARM GROUND ALONG EAST BANK
BEGIN TO FLOOD.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
BLACK RIVER
BLACK ROCK 14 8.5 WED 09 AM 11.6 16.1 15.7 13.8 11.9
$$2 follow-up statements
266
WGUS84 KLZK 260200
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CST WED JAN 25 2012
...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD
WARNING CONTINUES FOR THE FOLLOWING RIVER IN ARKANSAS...
BLACK RIVER AT BLACK ROCK AFFECTING JACKSON...LAWRENCE AND
INDEPENDENCE COUNTIES
RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL
FORECASTED TO OCCUR OVER THE NEXT 24 HOURS. DURING PERIODS OF
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL
FORECASTS.
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.
&&
ARC063-067-075-261700-
/O.EXT.KLZK.FL.W.0002.120127T0645Z-120131T0234Z/
/BKRA4.1.ER.120127T0645Z.120128T0600Z.120129T2034Z.NO/
800 PM CST WED JAN 25 2012
...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE BLACK RIVER AT BLACK ROCK.
* FROM LATE THURSDAY NIGHT TO MONDAY EVENING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND
CONTINUE TO RISE TO NEAR 16.5 FEET BY SATURDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.
* IMPACTS AT 14.0 FEET...MINOR FLOODING BEGINS. FARM GROUND ALONG EAST BANK
BEGIN TO FLOOD.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
BLACK RIVER
BLACK ROCK 14 9.6 WED 07 PM 11.3 14.7 16.5 15.0 12.3
$$
224570
WGUS84 KLZK 261542
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
942 AM CST THU JAN 26 2012
...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD
WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ARKANSAS...
BLACK RIVER AT BLACK ROCK AFFECTING JACKSON...LAWRENCE AND
INDEPENDENCE COUNTIES
RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL
FORECASTS.
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.
&&
ARC063-067-075-261612-
/O.CAN.KLZK.FL.W.0002.000000T0000Z-120131T0234Z/
/BKRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM CST THU JAN 26 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK RIVER AT BLACK ROCK.
* AT 9:00 AM THURSDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CREST JUST BELOW FLOOD STAGE BY FRIDAY
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
BLACK RIVER
BLACK ROCK 14 10.6 THU 09 AM 11.7 11.5 11.1 10.8 10.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:52 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 25, 5:52 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 552 AM CST WED JAN 25 2012 .AVIATION... ACROSS NORTHERN AND WESTERN ARKANSAS...MVFR/IFR CONDITIONS WILL CONTINUE IN HEAVIER RAIN BANDS WITH VCTS/ISOLATED THUNDER POTENTIAL THROUGH MUCH OF THE NEXT 12 HOURS. ACROSS THE SOUTH...THERE WILL BE MORE OF A SCATTERED NATURE TO THE RAINFALL...AND HAVE TEMPO GROUPS FOR SHRA/TSRA. OVERNIGHT...RAINFALL WILL BECOME MORE WIDESPREAD. NORTHEAST WINDS WILL CONTINUE AS SURFACE LOW REMAINS SOUTH OF THE STATE. && .PREV DISCUSSION... /ISSUED 345 AM CST WED JAN 25 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT MODELS CONTINUE TO ADVERTISE RATHER UNSETTLED WEATHER FOR THE NEXT COUPLE OF DAYS AS A SOUTHERN STREAM STORM SYSTEM BRINGS WIDESPREAD PRECIPITATION BACK TO THE MID SOUTH. BIGGEST DIFFERENCES BETWEEN THE MODELS REMAIN THE SPEED IN WHICH THE SYSTEM KICKS OUT. DIFFERENCES DO NOT APPEAR TO BE SIGNIFICANT ENOUGH TO FAVOR ONE SOLUTION OVER ANOTHER AND A BLEND OF MODELS WILL BE USED THIS MORNING. LATEST SURFACE ANALYSIS PLACES A WARM FRONT JUST NORTH OF THE GULF COAST WITH SURFACE LOW PRESSURE OVER EAST CENTRAL TEXAS. ATTENDANT COLD FRONT EXTENDS OFF THE PARENT LOW AND INTO THE RIO GRANDE VALLEY. BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THE PERIOD WITH WIDESPREAD OVERRRUNING PRECIPITATION EXPECTED AS WARM MOIST AIR SURGES NORTHWARD AND OVER THE FRONT. RAINFALL WILL BE ENHANCED BY AN APPROACHING H5 CLOSED LOW WHICH IS CLEARLY VISIBLE OVER FAR WEST TEXAS/SOUTHWEST NEW MEXICO ON MOISTURE CHANNEL IMAGERY THIS MORNING, THE UPPER LOW IS EXPECTED TO MOVE INTO EASTERN TEXAS BY LATE THURSDAY. OVERALL PATTERN SUGGESTS PERIODS OF RAIN WILL CONTINUE THROUGH LATE THURSDAY OR UNTIL THE SYSTEM FINALLY CLEARS THE REGION. THE MAJORITY OF THE FORECAST AREA IS EXPECTED TO SEE BETWEEN AN INCH OR TWO OF RAIN WITH LOCALLY HEAVIER AMOUNTS. AXIS OF HEAVIEST PRECIPITATION SETTING UP FROM WEST CENTRAL INTO NORTHWEST ARKANSAS WHERE UPWARDS OF FOUR INCHES OF PRECIPITATION COULD FALL. SOME THOUGHT WAS GIVEN TO A FLASH FLOOD WATCH BUT WITH FAIRLY HIGH FLASH FLOOD GUIDANCE AND A LONG DURATION EVENT...DECIDED TO HOLD OFF ON HEADLINES FOR NOW. INSTABILITY REMAINS LIMITED THROUGH THE EVENT. THE EXCEPTION IS THE FAR SOUTH WHERE MODELS INDICATE SOME INSTABILITY EXISTS IN THE VICINITY OF THE SURFACE LOW WHEN IT PASSES THROUGH. AS SUCH...WILL JUST MENTION ISOLATED THUNDER AND LEAVE IT AT THAT. NO SEVERE WEATHER IS EXPECTED. SURFACE LOW EXPECTED TO PASS TO THE SOUTHEAST OF THE STATE THURSDAY AFTERNOON WITH UPPER SUPPORT LAGGING SEVERAL HOURS BEHIND FOR A CONTAINING CHANCE OF LIGHT RAIN OVER THE SOUTH. ALL PRECIPITATION WILL CLEAR THE AREA THURSDAY NIGHT WITH HIGH PRESSURE PROVIDING AS DRY DAY FOR FRIDAY. ATTENTION WILL THEN TURN TO A WEAK COLD MOVING THROUGH THE AREA DURING THE DAY SATURDAY. MOISTURE AND DYNAMICS APPEARS TO BE LACKING WITH THIS FEATURE. WILL ONLY CARRY SILENT 10 POPS AT THIS POINT WITH ONLY OCCASIONAL CLOUDINESS NOTING THE PASSAGE OF THE BOUNDARY. EVEN WITH EXPECTED CLOUD COVER AND RAINFALL... TEMPERATURES WILL AVERAGE ABOVE NORMAL FOR LATE JANUARY. WILL GO A TOUCH UNDER GUIDANCE BUT OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...SUNDAY THROUGH TUESDAY HIGH PRESSURE WILL BRING DRY CONDITIONS FOR SUNDAY...BUT RETURN FLOW WILL BRING MOISTURE BACK TO THE STATE MONDAY. CLOUDS WILL INCREASE MONDAY...BEFORE THE NEXT SYSTEM APPROACHES TUESDAY. MODELS ARE DIFFERING ON THE STRENGTH AND SPEED OF THE SYSTEM...SO HAVE ONLY INCLUDED SLIGHT CHANCE POPS FOR NOW. TEMPERATURES WILL CONTINUE THE ABOVE NORMAL TREND THROUGH THE EXTENDED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Jan 25, 5:00 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST WED JAN 25 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL CONTINUE ACROSS THE STATE TODAY AND TONIGHT...AS GULF MOISTURE MOVES NORTH OVER A WARM FRONT IN LOUISIANA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...BUT NO SEVERE WEATHER IS EXPECTED WITH ANY STORMS. HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY OVER THE NORTHWEST HALF OF THE STATE. RAINFALL AMOUNTS WILL AVERAGE ONE TO THREE INCHES...WITH LOCALLY HEAVIER AMOUNTS ACROSS THE NORTH AND WEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES WILL CONTINUE INTO THURSDAY...BEFORE THE UPPER SYSTEM MOVES EAST...AND RAIN ENDS FROM WEST TO EAST. HIGH PRESSURE WILL BRING DRY WEATHER FOR FRIDAY...BEFORE A WEAK FRONT MOVES INTO THE STATE SATURDAY...BUT MOISTURE WILL BE LIMITED WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:14 AM CST | Flash Flood Warning | LZK | Johnson, Newton, Pope, Searcy | 106 min |
| Jan 25, 10:40 AM CST | River Flood Warning | LZK | White, Woodruff | 27 days |
| Jan 25, 12:07 PM CST | Flash Flood Warning | LZK | Johnson, Newton | 113 min |
Nearby
River Flood Warnings in Arkansas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.